Lithium Toxicity – Morning report (7/10/19)

Today we had a interesting case of lithium toxicity with normal blood levels in an elderly patient.

This interesting article describes the possible mechanism for it which we mentioned this morning: “In patients taking chronically high doses, lithium will accumulate at a level in CNS tissue that induces toxicity. If subsequent doses are missed, the serum levels may be normal despite neurological toxicity. This highlights the need to interpret lithium levels in the context of the time since the last dose (12hours postingestion)” bcr-2017-220079.full.

 

This second article talks about the treatment of lithium toxicity: 40345_2015_Article_40

 

Enjoy!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s